Hi, I am a little sensitive to dairy products but do not have any major symptoms except for that I may have some minor stomach aches and go to the bathroom more often (but not diarrhea). My family doctor took a blood test for me and told me that I "have a milk allergy and should try to stay away from dairy products and if I do decide to eat dairy, I should take a Lactaid pill". I asked the doctor if I am allergic to dairy or lactose intolerant since his response was a little unclear and he told me it is the same thing and there is no difference. Clearly there is a difference and needed to know if I should actually take the Lactaid pills or if I need to completely stay away from dairy products, so I asked for a copy of my blood test results. It doesn't say much but all it says in the summary page is :
"CASEIN/COW MIILK (F78) IGG . Elevated level of 4.6H. When reference range is LESS THAN 2.0 mcg/mL."
Looking at the results, would this mean that I am allergic to milk? If so, is it all dairy products or just milk? Or does this mean that I am lactose intolerant?
As you probably know, lactose is the milk sugar, casein is the milk protein. You appear to be intolerant to milk protein, based on that test. Many sensitive people can handle milk protein if they take a protease enzyme supplement just prior to consumption. I would not recommend you continue to consume dairy products without this enzyme supplement, as you can make the problem worse, over time.
Better yet, you can take an enzyme blend that includes lactase and protease both. Some people find, after being on the enzymes for a significant period of time (6 months or more), that they are then able to consume dairy products just fine, without the enzyme help.
But, everyone's a little different. Some just quit dairy (and yes, it's all dairy, not just milk, though some are fine with white cheeses), some stay on the enzymes indefinitely.
The DPP-IV enzyme in your gut, is important for the breakdown of proteins, so you might want to add this enzyme too. Many good brands are available online.
An allergic reaction to milk can cause nausea, vomiting and other stomach issues. It is kind of the same because Lactose Intolerance does the same thing. Obviously you do not have an anaphylactic allergy to milk but you do have some allergy to it. I recommend the soy products. Good luck and hope this helps.
You say I have some allergy to milk, so does that mean I would still be able to consume dairy products? And if I can do you think that I should not take Lactaid pills before I eat dairy? And what about these protease enzymes? Do they allow me to eat dairy products ? Is there anything else I can take to eat dairy or am I supposed to not eat any sort of dairy at all?
I don't have major symptoms, so I am just worried it is affecting me internally so any information would greatly help!
You should definitely take LACTAID or similar product before consuming dairy items. Dairy and milk are in a lot of food items. Luckily, it does not sound like you have not had a major allergic reaction to dairy yet. A major reaction would be larger hives/angiodema from head to toe, trouble breathing, lowered blood pressure, anaphalaxis, vomitting, and major intestinal distress.
I am both allergic to dairy and lactose intolerant. The intolerance can be irritating because it causes increased gas, bloating, stomack upset, irritated intestines. I have been in the emergency room to treat a major allergic reaction to dairy that I had after one Thanksgiving or ChristmaI don't treat it with Benadryl and aother allergy meds.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.